Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 153, NWS Memphis, TN

June 26, 2000Carroll County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:39 PM CDT for Carroll County, Henderson County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 3:39 PM CDT (20:39 UTC)
Expired
Jun 26, 2000, 4:45 PM CDT
In force
66 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Carroll County, TN, Henderson County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 262041
SVRMEM
TNC017-077-262145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 445 PM CDT

* AT 333 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  MIDDLE FORK...MOVING EAST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 545 PM CDT INCLUDE...     
  LEXINGTON
  CLARKSBURG...PARKER'S CROSS ROADS...
  WILDERSVILLE...
  BUENA VISTA...

.DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS
STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3591 8855 3572 8851 3575 8819 3601 8821

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 26, 3:20 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT MON JUN 26 2000

HEALTHY ROUND OF TRWS DEVELOPED THIS AFTERNOON AND SOME JUST GETTING
SEVERE AT THIS TIME. LUKING FOR ACTIVITIY TO CONTINUE THIS EVE AND
EVEN MORE TO COME AFTER MIDNIGHT. FRONT NOT TO MOVE VERY FAST...SO
MORE TRWS TMR NIGHT AND WED. PW TO STAY HIGH...ALLOWING ANY SORT OF
LIFT TO PRODUCE CHANCE TRW.

KEPT TEMPS CLOSE TO NGM.

.MEM...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman62 min
Jun 26, 4:39 PM CDTSevere Thunderstorm WarningMEGDecatur51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.